| Model Number |
BB11U86R1 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, it was reported that upon priming the cardiopulmonary bypass (cpb) circuit, fluid was observed leaking from the one-way valve and the valve was replaced with a straight connect, prior to use on a patient.The customer stated that the container and its contents were not damaged.There was no patient involvement, so no adverse effect occurred.
Additional Manufacturer Narrative
Additional information: medtronic received additional information that the same leak did not appear in multiple packs.The leak originated from the component.There was no visible air in system/tubing.The customer stated that the exact location of the leak in the custom tubing pack specification was page 12, line 13.Device evaluation summary: visual inspection shows evidence of damage/groove in through the barbs on one side of the device.This gr oove would allow for a leak path.There was not enough tubing to perform any testing.Reason for return was confirmed for damage.Conclusion: complaint is confirmed for leaking one-way valve.After evaluation the cause of this complaint could not be determined.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Medtronic will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.